MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DEG 82MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DEG 82MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF605B
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208); Joint Laxity (4526); Implant Pain (4561)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent shoulder hemi-arthroplasty several years ago.Patient presented to surgeon several months ago with increasing pain & instability in prosthetic shoulder joint.Patient now requires conversion of hemi-arthroplasty to a reverse shoulder arthroplasty, due to shoulder instability secondary to rupture of subscapularis tendon / muscle (according to surgeon).
 
Additional Manufacturer Narrative
Device will not be returned.When additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation.However, an x-ray and a ct-scan were provided for investigation.The opinion of the medical expert was requested and stated the following: "the x-ray shows a well-place humeral component and pyrocarbon head.There is still some joint space visible.There are no explicit signs of loosening or infection.The initial operative report can maybe provide more information on the quality of the subscapularis tendon and the way taken down and re-attached during this index-surgery in 2018.With no further information i would suggest that this rotator cuff tear most likely is attributable to age-related degeneration of the subscapularis tendon.Regarding the ct-scan, the axial sequence on the left clearly shows the erosion of the posterior part of the glenoid.Although this is a bone-setting showing the soft tissues less detailed, atrophy of the subscapularis muscle belly seems plausible.There are no further details that explain the root cause of the rotator cuff failure, making progressive degeneration the most like cause.The opinion of the r&d expert was requested and stated the following: "there is no immediate post-op x-ray available to confirm the initial prothesis positioning.But the x-ray provide and the ct-scan confirm the bad positioning of the head due to subscapularis tear as expressed by the surgeon.This bad positioning explains the patient pain." more detailed information about the complaint event must be available in order to determine the root cause of the complaint event.But a probable root cause of this event is probably due to the patient condition.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM PTC STEM 5B 132.5DEG 82MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin MN 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin MN 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15075740
Report Number0001649390-2022-00039
Device Sequence Number17348911
Product Code KWS
UDI-Device Identifier03700434021592
UDI-Public03700434021592
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/24/2021
Device Model NumberDWF605B
Device Catalogue NumberDWF605B
Device Lot NumberAA3239017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale